Navigation

Idiopathic urticaria (hives)

I posted back in late April I think about me breaking out in hives. I am still breaking out but after tons of research, allergy doc, dermatologist, tons and Tons of antihistamines and regular doc appointments I think I have found the closest thing to an answer. I have had 2 miscarriages, have facial hair, my arms are really hairy and have a lot of pain and bloating in my ovaries. I have PCOS…bad periods, facial hair, infertility,  clot menstrual cycles. I take metformin for PCOS as it helps with the really rough periods. I take spirinalactone(fluid pill)which is for the flushing out of my liver(facial hair). However since I've been breaking out in hives I have researched several topics on my health conditions and their connection with hives and I just recently found out that that fluid pill is really bad for people with PCOS because it makes you release your progesterone that your body naturally makes after your menstrual cycle. When you are progesterone deficient and estrogen dominant…its not good! Estrogen causes your body to produce mast cells of histamine! Mast cells of histamine create hives!!!! So I had previously had my hormones checked and my progesterone was <.05 while I was ovulating or the week after ovulation. It is supposed to be 2.6 or >!!! My doctor said that my results were fine…what??? Anyways, today I ordered progesterone cream which I will get Saturday and will use immediately. There were tons of reviews on how all the symptoms I have have been cured by the use of this simple cream! I am going to quit taking the fluid pill and see what happens. I think that the reason I am breaking out in hives has something to do with my hormones. Once again I am not a doctor so who knows if this will help but I am willing to try anything at this point. Will update once I have one!!!

5
44

Comments 5

  • Melissa G

    Wow! I know personally that hormones can wreak havoc on your system. I hope the cream helps you. 

  • K8sMom2002

    Oh, wow … could you ask your doc about the cream before you try it? And for a referral to an endocrinologist? Have you seen a pattern in your hives related to your cycle? How were your hives when your progesterone was really low — better or worse?

    I ask because there is a rare disorder called autoimmune progesterone dermatitis that can even more rarely cause anaphylaxis. 

    The American Academy of Allergy, Asthma & Immunology has an "ask the expert" question and answer on .
  • Justdontunderstand

    I do not plan to ask my doctor about any of it. I have went to them and went to them. My allergist is an immunology doctor as well so I feel like they should be able to do something more. I have not has a period since I came up with the idea of the low progesterone. My husband just mentioned that he thought my periods where the problem so I started looking into it. Alot of my other health problems indicate hormonal imbalance. The only thing thus far that's cleared the hives is steroids. I cant take them for another 6 weeks bc I just had shoulder surgery and steroids slow the development of scar tissue, and I need scar tissue to build up in my shoulder.  I haven't had shortness of breath but I do experience coughing fits and wheezing just for about 30 min then gone. I am breathing and then have to cough with every breath. I have an epi pen so I am just going to go for it. I do plan on telling my doctor about it though when I go back to them both female doc and allergist. I know my life is at stake with some of the symptoms I have but I have to try stuff too or I may not find relief. And I cant afford to miss work or not work so I feel like I have to do what I have to do. I can't run to the doctor everytime they want me tooeither, I wish I could because I know the swelling in my lips and eyes is not good. The only thing I have been able to track is from photos. I take photos when I have spells. I have taken a picture of my lips and eyes everytime they swell and it has been once a month for 24 to 48 or less and it had been during my period. 

    Thanks!!

  • Melissa G

    @Justdontunderstand How was the rest of your summer? Are you having more issues with the weather changes?